Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 182, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 16, 2005, 8:24 PM CDT for Giles County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2005, 8:24 PM CDT (01:24 UTC)
- Expired
- Jul 16, 2005, 9:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 170124 SVROHX TNC055-170200- /O.NEW.KOHX.SV.W.0182.050717T0124Z-050717T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 824 PM CDT SAT JUL 16 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GILES COUNTY IN TENNESSEE * UNTIL 900 PM CDT * AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ELKTON...OR ABOUT 12 MILES SOUTH OF PULASKI...AND MOVING NORTHEAST AT 20 MPH. * TOWNS IN THE PATH OF THIS STORM INCLUDE ELKTON AND FRANKEWING. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3502 8711 3494 8692 3525 8667 3536 8692 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:46 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 16, 3:46 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 346 PM CDT SAT JUL 16 2005 .DISCUSSION... BEST COVERAGE OF MID AFTERNOON PRECIPITATION IN THE PLATEAU TODAY. TO THE WEST...THERE HAS BEEN SOME AFTERNOON HEATING AND EXPECT THIS TO DRIVE SCATTERED CONVECTION THIS EVENING...TAPERING OFF TO A SLIGHT CHANCE AFTER MIDNIGHT. 12Z MODELS SHOW LINGERING UPPER LOW OVER THE UPR MS VLY LIFTS NORTH TONIGHT...INTO THE GREAT LAKES REGION. SURFACE BOUNDARY FROM THE OHIO VLY INTO THE MID MS VLY WILL WEAKEN AS A RESULT. H5 HEIGHTS WILL INCREASE A LITTLE TONIGHT AND SUNDAY. MOISTURE PROGS REMAIN HIGH WITH MOSTLY CLOUDY SKIES EXPECTED THROUGH 17/18Z. MAV CONTINUES WITH HIGH RAIN CHANCE AND OVERCAST SKIES. LOWERED RAIN CHANCE ONE CATEGORY TONIGHT...SCATTERED COVERAGE WITH DIURNAL HEATING SUNDAY. MODELS SHOW SURFACE HIGH PRESSURE APPROACHING THE MIDWEST ON MONDAY. GFS/ETA SHOW FRONTAL BOUNDARY GETTING INTO THE OHIO VALLEY REGION MONDAY NIGHT. INCREASED SHOWER/THUNDERSTORM CHANCE ON TUESDAY...WITH SURFACE CONVERGENCE FURTHER SOUTH FROM EARLIER MODEL RUNS. DRIER AIR BEHIND FRONT...BUT THE BULK OF IT STAY NORTH INTO THE GREAT LAKES REGION. THIS WILL KEEP A LOW RAIN CHANCE IN THE EXTENDED...UNTIL A RIDGE WEST MOVES IN AND CAPS THE PRECIPITATION CHANCE OFF THURSDAY NIGHT THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 86 72 90 / 40 50 30 40 CLARKSVILLE 72 87 72 90 / 50 60 40 40 CROSSVILLE 70 80 69 84 / 40 40 30 40 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 04
Hazardous weather outlook, Jul 16, 5:30 AM CDT, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT JUL 16 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-171030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE AREA. WHILE MOST STORMS WILL BE WEAK IN NATURE...THERE IS A SMALL POSSIBILITY THAT A STORM OR TWO COULD REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY. 07
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.